Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 18, 2014, 2:12 PM MDT for Elbert County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 2:12 PM MDT (20:12 UTC)
- Expired
- Jul 18, 2014, 2:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
County Elbert County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320
WWUS85 KBOU 182012
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT FRI JUL 18 2014
COZ041-046-182045-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
212 PM MDT FRI JUL 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL
245 PM MDT...
AT 211 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIOWA...OR 36 MILES SOUTHEAST OF DENVER...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA AND PONDEROSA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3918 10465 3944 10465 3950 10419 3929 10413
3913 10421 3913 10440
TIME...MOT...LOC 2011Z 280DEG 33KT 3932 10452
$$
BAKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 18, 9:34 AM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 18, 9:34 AM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 934 AM MDT FRI JUL 18 2014 .UPDATE... ISSUED AT 932 AM MDT FRI JUL 18 2014 LATEST WATER VAPOR/VISIBLE SATELLITE LOOP SHOWS A PLUME OF MID/ UPPER LEVEL MOISTURE AND CLOUDINESS STREAMING EAST FROM UTAH THIS MORNING. LEADING EDGE HAS ALREADY PUSHED INTO THE NORTHERN MOUNTAINS WITH A FEW LIGHT SHOWERS...AND ISOLATED LIGHTNING IN NORTHWEST COLORADO. AN UPPER LEVEL SPEED MAX WAS NOTED OVER SOUTHERN WYOMING...WHICH SHOULD HELP SPARK BETTER STORM COVERAGE THIS AFTERNOON AS RIGHT ENTRANCE REGION OF UPPER JET MOVES ACROSS. HOWEVER...MOISTURE BELOW 550 MB IS QUITE LIMITED PER 12Z DENVER AND GRAND JUNCTION SOUNDINGS. THEREFORE...EXPECT MAINLY GUSTY WINDS AND ONLY LIGHT RAINFALL FROM THE MAJORITY OF STORMS TODAY AS PREVIOUSLY DISCUSSED. THE EXCEPTION MAY BE THE FAR EASTERN PLAINS WHERE HIGHER LOW LEVEL MOISTURE AND THETA-E RIDGE WILL DEVELOP THIS AFTERNOON. SURFACE BASED CAPES COULD APPROACH 2000 J/KG AND SUFFICIENT SHEAR WOULD SUPPORT SUPERCELLS...BUT ONLY IF CAP CAN BE BROKEN. AT THE PRESENT TIME...STRATUS IS DELAYING HEATING AND DESTABILIZATION. WILL CONTINUE TO MONITOR. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 328 AM MDT FRI JUL 18 2014 UPPER LEVEL RIDGE WILL EXTEND FROM WESTERN TEXAS TO NEVADA TODAY. THIS WILL PRODUCE A NORTHWEST FLOW ALOFT ACROSS COLORADO. WATER VAPOR SHOWING A SHORT WAVE TROUGH OVER EASTERN IDAHO AND WESTERN WYOMING AT THIS TIME. THIS WAVE WILL MOVE SOUTHEAST INTO COLORADO LATER TODAY. IT IS ALREADY PRODUCING MID LEVEL CLOUDS AND A FEW WEAK SHOWERS OVER WYOMING. AS THIS WAVE DROPS INTO COLORADO...IT WILL COINCIDE WITH AFTERNOON HEATING AND TRIGGER SCATTERED TO ISOLATED THUNDERSTORMS. IN ADDITION TO THIS WAVE...CONVERGENCE ALONG A SURFACE TROUGH WILL MOVE ACROSS NORTHEAST COLORADO. AIRMASS WILL BE ON THE DRY SIDE TODAY WITH PRECIPITABLE WATER VALUES BETWEEN THREE QUARTERS OF AN INCH TO ONE INCH. DEW POINTS WILL FALL INTO THE 40S AND UPPER 30S THIS AFTERNOON. EXPECT THE STORMS TO BE HIGH BASED WITH WIND GUSTS TO 40 MPH POSSIBLE. BRIEF MODERATE TO HEAVY RAIN WILL BE POSSIBLE UNDER THE STORMS. CAPES WILL BE LESS THAN 500 J/KG AND SHEAR WILL BE LIMITED SO THE THREAT FOR SEVERE STORMS WILL BE LOW...THOUGH AN ISOLATED WIND GUST TO 60 MPH CANNOT BE TOTALLY RULED OUT. HOWEVER THREAT WILL BE VERY LOW AND WILL NOT MENTION IN THE HWO. COULD SEE A STRONGER STORM ON THE EAST SIDE OF THE SURFACE TROUGH WHERE MOISTURE WILL BE GREATER. EXCEPT FOR LOW CLOUDS OVER FAR EASTERN COLORADO...MOSTLY SUNNY SKIES THIS MORNING WILL ALLOW FOR GOOD HEATING. HIGHS WILL BE WARMER TODAY WITH READINGS IN THE UPPER 80S TO LOWER 90S. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 328 AM MDT FRI JUL 18 2014 AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD NORTHWARD INTO THE AREA FM SAT INTO SUN WITH THE FLOW ALOFT BECOMING MORE WSW. OVERALL MOISTURE WILL DECREASE ON SAT AND THEN INCREASE SLIGHTLY ON SUN. APPEARS TSTM ACTIVITY WILL BE IN THE ISOLD TO WDLY SCT RANGE ON SAT WITH SLIGHTLY BETTER COVERAGE ON SUN. MEANWHILE TEMPS WILL CONTINUE TO RISE WITH READINGS IN THE 90S BOTH DAYS ACROSS NERN CO. FOR MON AND TUE AND UPPER LEVEL HIGH WILL BE OVER THE RGN WITH LIMITED MOISTURE SO WILL KEEP TSTM COVERAGE IN THE ISOLD TO WDLY SCT RANGE WITH THE BEST CHC IN THE MTNS. TEMPS WILL CONTINUE HOT WITH READINGS IN THE 95 TO 100 DEGREE RANGE OVER NERN CO. BY MID WEEK THE UPPER LEVEL HIGH WILL CONTINUE OVER THE CNTRL AND SRN ROCKIES. SOME MONSOON MOISTURE MAY BEGIN TO AFFECT THE AREA WITH A SLIGHTLY BETTER CHC FOR TSTMS WED AND THU. TEMPS WILL REMAIN ABV NORMAL WITH HIGHS STILL INTO THE 90S BOTH DAYS ACROSS NERN CO. && .AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 932 AM MDT FRI JUL 18 2014 WINDS ARE BEGINNING TO TURN CLOCKWISE AS EXPECTED AND THIS TREND WILL CONTINUE WITH LIGHT NORTHERLY FLOW BY 18Z. THERE WILL BE A BETTER CHANCE OF STORMS STARTING AS EARLY AS 19Z...WITH GUSTY OUTFLOW WINDS TO AROUND 40 KTS THE MAIN CONCERN. GUSTY WIND PROBABILITY WITH PASSING UPPER LEVEL SPEED MAX IS HIGH ENOUGH TO WARRANT TEMPO VRB GUSTY WINDS IN THE TAFS. ONLY LIGHT RAIN WOULD OCCUR WITH NO RESTRICTION TO VISIBILITY AND CEILINGS WOULD MAINLY STAY ABOVE 9000-11000 FEET. STORM THREAT SHOULD END BY 01Z-02Z WITH LIGHT AND NORMAL DRAINAGE WINDS DEVELOPING. && .HYDROLOGY... ISSUED AT 328 AM MDT FRI JUL 18 2014 ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. QUICK MOVING STORMS AND LIMITED MOISTURE WILL KEEP THE THREAT FOR FLASH FLOODING VERY LOW. THERE WILL ONLY BE A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS THIS WEEKEND. MOISTURE WILL BE LIMITED SO HEAVY RAINFALL IS NOT EXPECTED. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BARJENBRUCH SHORT TERM...MEIER LONG TERM...RPK AVIATION...BARJENBRUCH HYDROLOGY...MEIER/RPK
Hazardous weather outlook, Jul 18, 10:19 AM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1019 AM MDT FRI JUL 18 2014 COZ030>051-191630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1019 AM MDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A DISTURBANCE IN THE NORTHWEST FLOW ALOFT WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS UNTIL MID EVENING. LOW LEVEL MOISTURE IS LIMITED...SO MOST STORMS WILL PRODUCE GUSTY WINDS UP TO 50 MPH AND JUST A BRIEF PERIOD OF RAIN. ON THE FAR EASTERN PLAINS... MAINLY IN SEDGWICK AND PHILLIPS COUNTIES...THERE IS MORE LOW LEVEL MOISTURE AND INSTABILITY. THEREFORE...ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN THAT AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE BUILDING INTO THE REGION WILL ALLOW FOR A HOTTER AND DRIER AIRMASS TO SET UP OVER COLORADO. TEMPERATURES WILL BE ABOVE AVERAGE THROUGH THE OUTLOOK PERIOD. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. BRIEF MODERATE RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/D_L
In the hours before
Special weather statement, Jul 18, 2:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT FRI JUL 18 2014
COZ041-046-182045-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
212 PM MDT FRI JUL 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL
245 PM MDT...
AT 211 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIOWA...OR 36 MILES SOUTHEAST OF DENVER...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA AND PONDEROSA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3918 10465 3944 10465 3950 10419 3929 10413
3913 10421 3913 10440
TIME...MOT...LOC 2011Z 280DEG 33KT 3932 10452
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:58 PM MDT | Special Weather Statement | BOU | Broomfield | 47 min |
| Jul 18, 3:15 PM MDT | Special Weather Statement | BOU | Broomfield | 30 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.